Alert archive / Georgia / Freeze Warnings in 2014
Freeze Warning 6, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 23, 2014, 3:55 AM EDT for 18 counties in Georgia. It took effect at Mar 24, 2014, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2014, 3:55 AM EDT (07:55 UTC)
- In effect from
- Mar 24, 2014, 2:00 AM EDT
- Expired
- Mar 24, 2014, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 137 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WWUS72 KFFC 230755 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 AM EDT SUN MAR 23 2014 GAZ006>009-015-016-231600- /O.NEW.KFFC.FZ.W.0006.140324T0600Z-140324T1400Z/ FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 355 AM EDT SUN MAR 23 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. * LOCATIONS...FAR NORTH CENTRAL AND NORTHEAST GEORGIA...NORTH AND EAST OF A LINE FROM ELLIJAY TO CLEVELAND. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...2 AM THROUGH 10 AM MONDAY MORNING. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING MAY DAMAGE OR KILL BUDDING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
4 follow-up statements
020 WWUS72 KFFC 231541 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1141 AM EDT SUN MAR 23 2014 GAZ006>009-015-016-240300- /O.CON.KFFC.FZ.W.0006.140324T0600Z-140324T1400Z/ FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1141 AM EDT SUN MAR 23 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY FOR PORTIONS OF NORTHEAST GEORGIA... * LOCATIONS...NORTHEAST GEORGIA...NORTH AND EAST OF A LINE FROM ELLIJAY TO CLEVELAND. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...2 AM THROUGH 10 AM MONDAY MORNING. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING MAY DAMAGE OR KILL BUDDING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
337 WWUS72 KFFC 231833 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 233 PM EDT SUN MAR 23 2014 GAZ001>005-011>014-019>021-240400- /O.EXA.KFFC.FZ.W.0006.140324T0600Z-140324T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-PICKENS- DAWSON-FLOYD-BARTOW-CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE 233 PM EDT SUN MAR 23 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. * LOCATIONS...PORTIONS OF NORTH GEORGIA...ALONG AND NORTH OF A LINE FROM ROME TO CANTON TO CLEVELAND. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...2 AM THROUGH 10 AM MONDAY MORNING. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING MAY DAMAGE OR KILL BUDDING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. && $$ GAZ006>009-015-016-240400- /O.CON.KFFC.FZ.W.0006.140324T0600Z-140324T1400Z/ FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 233 PM EDT SUN MAR 23 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... * LOCATIONS...PORTIONS OF NORTH GEORGIA...ALONG AND NORTH OF A LINE FROM ROME TO CANTON TO CLEVELAND. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...2 AM THROUGH 10 AM MONDAY MORNING. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING MAY DAMAGE OR KILL BUDDING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
015 WWUS72 KFFC 240213 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1013 PM EDT SUN MAR 23 2014 GAZ001>009-011>016-019>021-241015- /O.CON.KFFC.FZ.W.0006.140324T0600Z-140324T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 1013 PM EDT SUN MAR 23 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... * LOCATIONS...PORTIONS OF NORTH GEORGIA...ALONG AND NORTH OF A LINE FROM ROME TO CANTON TO CLEVELAND. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...2 AM THROUGH 10 AM MONDAY MORNING. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING MAY DAMAGE OR KILL BUDDING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
400 WWUS72 KFFC 240652 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 AM EDT MON MAR 24 2014 GAZ001>009-011>016-019>021-241400- /O.CON.KFFC.FZ.W.0006.000000T0000Z-140324T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 252 AM EDT MON MAR 24 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR PORTIONS OF FAR NORTH GEORGIA... * LOCATIONS...PORTIONS OF FAR NORTH GEORGIA...ALONG AND NORTH OF A LINE FROM ROME TO CANTON TO CLEVELAND. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...THROUGH 10 AM MONDAY MORNING. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING MAY DAMAGE OR KILL BUDDING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 23, 3:55 AM EDT, 0 minutes earlier.
Area forecast discussion, Mar 23, 3:55 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 AM EDT SUN MAR 23 2014 .SHORT TERM /TODAY THROUGH MONDAY/... LATEST SURFACE ANALYSIS SHOWS AND WEAK TROUGH OF LOW PRESSURE FROM THE OUTER BANKS OF NORTH CAROLINA THROUGH THE PIEDMONT AND INTO NORTHERN GEORGIA. STRONG LATE SEASON HIGH PRESSURE CONTINUES TO BUILD SOUTHWARD OUT OF TH NORTHERN PLAINS WITH FRONTAL BOUNDARY MOVING INTO NORTHERN MISSISSIPPI. SHOWERS WERE SLOW TO DEVELOP COMPARED TO WHAT MODELS HAD INDICATED BUT LATEST REGIONAL RADAR SHOWS RAPID DEVELOPMENT OVER THE TENNESSEE VALLEY AND A SEPARATE BATCH OVER CENTRAL MISSISSIPPI MOVING INTO ALABAMA. MODELS HAD ALSO BEEN INDICATING LITTLE POTENTIAL FOR THUNDERSTORMS WITH THIS ACTIVITY AND INSTEAD WE ARE SEEING ISOLATED DEVELOPMENT IN NORTHERN ACTIVITY AND SCATTERED ACTIVITY TO THE SOUTH. MESOANALYSIS OF MUCAPE INDICATES LOW END VALUES SUPPORTIVE OF ADDITIONAL DEVELOPMENT THROUGH DAYBREAK WHEN TAKEN IN CONJUNCTION WITH ISENTROPIC PROCESSES THAT ARE IN PLAY AS WELL. BIG QUESTION FOR TODAY WILL BE HOW MUCH OF THE THUNDERSTORM ACTIVITY MAKES IT OVER THIS WAY. WE WILL NOT HAVE AS MUCH MUCAPE IN PLACE FOR NORTH GEORGIA AND WINDS ARE MORE PARALLEL TO THE ISENTROPES INITIALLY SO WOULD NOT EXPECT AS MUCH POTENTIAL HERE. THAT SAID...GIVEN PROXIMITY...WILL GO SLIGHT CHANCE FOR EXTREME NORTH GA THIS MORNING. BY THIS AFTERNOON SURFACE INSTABILITY ENTERS INTO THE PICTURE FOR AREAS ALONG AND SOUTH OF A COLUMBUS TO MACON LINE. WILL INCLUDE ISOLATED THUNDER HERE AS WELL AND WITH A 35 KT 850MB SHEAR AXIS...STILL NOT OUT OF THE QUESTION FOR A STRONG STORM OR TWO WITH WINDS THE MAIN CONCERN. ACTIVITY SHIFTS OUT OF THE AREA VERY QUICKLY THIS EVENING WITH MUCH COLDER AIR RUSHING INTO THE AREA. IN FACT...MODELS IN GOOD AGREEMENT ON A LIGHT FREEZE FOR PORTIONS OF NE GA AND WILL GO WITH A WARNING WITH THIS PACKAGE. DEESE .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... ROLLER-COASTER OF A FORECAST THROUGH THE EXTENDED FORECAST PERIOD. MEDIUM RANGE MODELS REMAIN FAIRLY CONSISTENT THROUGH THE MIDDLE OF THE WEEK...BUT DO DIVERGE SOMEWHAT CONCERNING THE MAGNITUDE OF THE SYSTEM HEADING INTO AND THROUGH THE WEEKEND. FORECAST PERIOD STARTS OUT WITH A TOUCH OF WINTER RETURNING TO THE REGION. MODELS HAVE BEEN SLOWLY TRENDING A BIT WARMER FOR THE MONDAY NIGHT/TUESDAY MORNING TIME FRAME...BUT STILL BRING TEMPERATURES IN THE NORTH GEORGIA MOUNTAINS COOL ENOUGH FOR A CHANCE OF A RAIN/SNOW MIXTURE LATE MONDAY NIGHT/EARLY TUESDAY MORNING. LOWS REMAIN AT OR ABOVE FREEZING...HOWEVER TEMPERATURES WILL COOL ENOUGH FOR SOME OF THE PRECIPITATION TO REACH THE GROUND AS A MIXTURE...GENERALLY AT MODERATE TO HIGHER ELEVATIONS IN THE NORTH GEORGIA MOUNTAINS. POPS REMAIN ONLY CHANCE LEVELS RIGHT NOW AND POTENTIAL QPF NUMBERS ARE LIKEWISE QUITE LIMITED. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. MUCH COLDER AIR STREAMS IN BEHIND THIS SYSTEM...AT LEAST BRIEFLY... WITH FREEZING TEMPERATURES LIKELY ACROSS ALL OF NORTH AND MUCH OF CENTRAL GEORGIA WEDNESDAY MORNING. QUICK RECOVERY TO AT OR ABOVE SEASONAL NORMAL TEMPERATURES BY THE END OF THE WEEK AS THE UPPER LEVEL FLOW BEGINS TO AMPLIFY AND FLOW BECOMES MORE SOUTHWESTERLY ALOFT. DECENT RAIN CHANCES MOVE INTO THE STATE BY THE END OF THE WORK WEEK...AND LINGER THROUGH THE WEEKEND. MODELS ARE SHOWING MODERATE INSTABILITY ACROSS THE REGION THROUGH THE MAJORITY OF THIS PERIOD AND I HAVE INCLUDED THUNDER THROUGH THE LATTER PORTION OF THE EXTENDED FORECAST PERIOD. 20 && AVIATION... 06Z UPDATE... LOOKING LIKE NOT MUCH CHANGE NEEDED IN THE 06Z TAF ISSUANCE AS TIMING OF SHRA LOOKS ON TRACK FOR AROUND 15Z THIS MORNING FOR MOST OF THE TAF SITES. BIGGER QUESTION WILL BE CIGS WHICH MODELS VARY ON FROM IFR TO MVFR FOR THIS AFTERNOON. FOR NOW...HAVE SPLIT THE DIFFERENCE WHICH LEAVES ME WITH VFR CONDITIONS THROUGH 19Z FRO ATL WITH IMPROVEMENT TO VFR CIGS THEREAFTER. WINDS WILL BE AN ISSUE AS WELL WITH NW WINDS GUSTING TO NEAR 25 KTS AT TIMES THIS AFTERNOON. //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS...EXCEPT HIGH ON WIND SPEEDS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 37 59 41 / 80 5 5 30 ATLANTA 62 37 58 42 / 80 5 10 20 BLAIRSVILLE 56 29 54 38 / 80 5 10 30 CARTERSVILLE 58 33 60 41 / 80 0 10 30 COLUMBUS 70 43 63 45 / 30 10 10 20 GAINESVILLE 62 36 56 41 / 80 5 10 30 MACON 72 42 62 42 / 60 10 10 30 ROME 58 33 60 40 / 80 0 10 30 PEACHTREE CITY 64 35 60 41 / 70 5 10 20 VIDALIA 77 48 62 46 / 50 10 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 2 AM TO 10 AM EDT MONDAY FOR THE FOLLOWING ZONES: FANNIN...GILMER...LUMPKIN...TOWNS...UNION...WHITE. && SHORT TERM...DEESE LONG TERM....20 AVIATION...DEESE
Hazardous weather outlook, Mar 22, 3:42 PM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT SAT MAR 22 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 342 PM EDT SAT MAR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAK COLD FRONT WILL PUSH INTO NORTH GEORGIA THIS AFTERNOON BRINGING A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE MAIN CONCERN WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE THUNDERSTORM CHANCES WILL TRANSITION FROM NORTH GEORGIA INTO CENTRAL GEORGIA ON SUNDAY WITH LIGHTNING ONCE AGAIN BEING THE MAIN CONCERN. ANOTHER COLD FRONT IS EXPECTED TO IMPACT THE AREA MONDAY INTO TUESDAY BRINGING AN INCREASED CHANCE OF RAIN. BEHIND THE COLD FRONT...MUCH COLDER AIR WILL FILTER INTO THE REGION WITH A SIGNIFICANT LATE SEASON FREEZE NOW LIKELY OVER MOST OF THE AREA TUESDAY NIGHT. A WIND ADVISORY MAY BE NEEDED FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Freeze Warnings in Georgia, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.